EconPapers    
Economics at your fingertips  
 

On the entropic regularization method for solving min-max problems with applications

Xing-Si Li and Shu-Cherng Fang ()

Mathematical Methods of Operations Research, 1997, vol. 46, issue 1, 119-130

Abstract: Consider a min-max problem in the form of min xεX max 1≤i≤m {f i (x)}. It is well-known that the non-differentiability of the max functionF(x) ≡ max 1≤i≤m {f i (x)} presents difficulty in finding an optimal solution. An entropic regularization procedure provides a smooth approximationF p (x) that uniformly converges toF(x) overX with a difference bounded by ln(m)/p, forp > 0. In this way, withp being sufficiently large, minimizing the smooth functionF p (x) overX provides a very accurate solution to the min-max problem. The same procedure can be applied to solve systems of inequalities, linear programming problems, and constrained min-max problems. Copyright Physica-Verlag 1997

Keywords: Min-Max Problem; Linear and Nonlinear Programming; Entropy Optimization Principles (search for similar items in EconPapers)
Date: 1997
References: View complete reference list from CitEc
Citations: View citations in EconPapers (8)

Downloads: (external link)
http://hdl.handle.net/10.1007/BF01199466 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:mathme:v:46:y:1997:i:1:p:119-130

Ordering information: This journal article can be ordered from
http://www.springer.com/economics/journal/00186

DOI: 10.1007/BF01199466

Access Statistics for this article

Mathematical Methods of Operations Research is currently edited by Oliver Stein

More articles in Mathematical Methods of Operations Research from Springer, Gesellschaft für Operations Research (GOR), Nederlands Genootschap voor Besliskunde (NGB)
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-20
Handle: RePEc:spr:mathme:v:46:y:1997:i:1:p:119-130